Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Mar 27, 2021, 2:51 PM MDT for 10 counties in Colorado. It took effect at Mar 29, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 2:51 PM MDT (20:51 UTC)
- In effect from
- Mar 29, 2021, 12:00 PM MDT
- Expired
- Mar 28, 2021, 10:47 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS85 KPUB 272051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MDT Sat Mar 27 2021 ...A Fire Weather Watch is in effect Monday afternoon and early Monday evening for low humidity values, very warm temperatures and strong gusty winds. This includes fire weather zones 227...228...229... 230...231...232...233...234... 235...236 and 237...which includes all of the southeast Colorado Plains excluding northern El Paso county. COZ227>237-281300- /O.NEW.KPUB.FW.A.0004.210329T1800Z-210330T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 251 PM MDT Sat Mar 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...234... 235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...234...235...236 and 237. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hodanish
2 follow-up statements
788 WWUS85 KPUB 281004 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 404 AM MDT Sun Mar 28 2021 ...A Fire Weather Watch remains in effect Monday afternoon through early Monday evening for low humidity values, strong gusty winds, high Haines indices and dry fuels. This includes fire weather zones 227 through 237, which includes the I-25 corridor from the Colorado Springs area to the New Mexico border, and the southeast Colorado plains... COZ227>237-290215- /O.CON.KPUB.FW.A.0004.210329T1800Z-210330T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 404 AM MDT Sun Mar 28 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 227...228...229... 230...231...232...233...234...235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
488 WWUS85 KPUB 281647 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1047 AM MDT Sun Mar 28 2021 ...A Red Flag Warning is in effect from Noon to 8PM MDT on Monday for low humidity values, strong gusty winds, high Haines indices, and dry fuels. This includes fire weather zones 222, 224, and 227 through 237, which includes the San Luis Valley, eastern Fremont County, the I- 25 corridor from the Colorado Springs area to the New Mexico border, and the southeast Colorado plains... COZ227>237-290900- /O.UPG.KPUB.FW.A.0004.210329T1800Z-210330T0200Z/ /O.NEW.KPUB.FW.W.0010.210329T1800Z-210330T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1047 AM MDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT NOON TO 8 PM MDT MONDAY FOR LOW HUMIDITY VALUES, STRONG GUSTY WINDS, HIGH HAINES Indices, AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229... 230...231...232... 233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for low humidity values, strong gusty winds, high Haines indices and dry fuels, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...234...235...236 and 237. * Winds...West 20 to 30 mph with gusts up to 45 mph over most of the region, but locally higher wind gusts up to 60 mph over the southern I-25 corridor, the foothills of the Ramparts Mountains, and the base of Cheyenne Mountain. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-290900- /O.NEW.KPUB.FW.W.0010.210329T1800Z-210330T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1047 AM MDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW HUMIDITY VALUES, STRONG GUSTY WINDS, HIGH HAINES Indices, AND DRY FUELS FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for low humidity values, strong gusty winds, high Haines indices and dry fuels, which is in effect from noon to 8 PM MDT Monday. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph over most of the San Luis Valley, but locally wind gusts up to 55 mph over the southwestern portions of the San Luis Valley. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-290900- /O.NEW.KPUB.FW.W.0010.210329T1800Z-210330T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 1047 AM MDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW HUMIDITY VALUES, STRONG GUSTY WINDS, HIGH HAINES Indices, AND DRY FUELS FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for low humidity values, strong gusty winds, high Haines indices and dry fuels, which is in effect from noon to 8 PM MDT Monday. * Affected Area...Fire Weather Zone 222. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 11 percent. * Impacts... Western Fremont County still has snow cover, so the fuels are not cured for critical fire weather conditions. The Red Flag Warning is primarily for eastern Fremont County, including Canon City, Penrose, and Florence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 2:41 PM MDT, 10 minutes earlier.
Area forecast discussion, Mar 27, 2:41 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 241 PM MDT Sat Mar 27 2021 .SHORT TERM...(This evening through Sunday) Issued at 239 PM MDT Sat Mar 27 2021 Aside from a few convective snow showers over the southern Sangre de Cristo Mountains, dry conditions have been observed everywhere else. Gusty northerly winds have been observed over the plains and over the mountain valleys, with gusts around 40 mph over the far eastern plains. Dry conditions are expected throughout the short term forecast period. Low temperatures will be right around average for this time of year, with values in the low to mid 20s over the plains, the teens to low 20s over the mountain valleys, and the single digits over the mountains. A lee cyclone is expected to form over the adjacent plains tomorrow afternoon, which will bring some 15 to 20 mph wind gusts over the southeastern plains. There will be spotty critical fire weather conditions over the southeastern plains, but it is not widespread enough for any fire weather highlights. I bumped up temperatures over the mountain valleys and plains by a few degrees to line up more with MOS guidance. Expect high temperatures to be in the mid 60s to low 70s over the plains, the mid 50s to low 60s over the mountain valleys and Teller County, and the 20s to 40s over the mountains, depending on elevation. .LONG TERM...(Sunday night through Saturday) Issued at 239 PM MDT Sat Mar 27 2021 ...Active Period Monday and Tuesday: Fire Weather/Winter Weather and Strong Winds... The Monday through Tuesday time frame is the main concern during this long term forecast period. Meteorological conditions for extreme fire behavior appear to be increasing for the Monday afternoon/early evening time period. RH values in the low 10s/single digits, winds of 20 to 40 mph and temps in the upper 70s to L80s are likely per deterministic, statistical and ensemble guidance. The only concern I have is if the front comes in quicker, it may decrease the threat, but for now given the data at hand, I have issued a FIRE WEATHER WATCH for all of the plains, excluding N El Paso county. Note that we have talked to Pueblo Dispatch and they stated that the fuels over most of the plains are favorable for fire growth. The next concern is how strong will the winds be prior to, and after the front goes by. It appears at this time a pretty stealthy frontal passage is likely and winds are going to be quite strong. At this time it appears the strongest winds - prior to fropa - will be down near Walsenburg. After fropa, we could also see a couple of hours of strong winds. Temps are likely going to crash after the front goes by and am concerned about a flash freeze/flash blizzard-like conditions, especially in El Paso county Monday night/early Tuesday morning. It is still too early, but we will need to keep a close eye on the potential for 2-3 hours of brief heavy, wind driven snow with the strong frontogenetical forcing associated with this system. There is a potential that the morning commute over the Pikes Peak region Tuesday morning could be rather tedious. Winter weather highlights may be needed due the combo of strong winds/crashing temps/snow over the central mtns and Pikes Peak Region. Timing of when all of this may happen still needs to be determined. Temps will be sharply colder Tuesday compared to Monday. 70s and 80s over the plains Monday will be replaced by 30s and 40s Tuesday. N El Paso county may remain below freezing all day. It is possible the temps values I have for maxes Tuesday may be too warm, and may need to be lowered in later forecast cycles. Wednesday we will be warming up, and will be in the 70s on most of the plains by Thursday. The mild weather will continue into the weekend. Confidence is high that we will see a sustained warming trend into the weekend per low variability in the max temp ensemble guidance. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 239 PM MDT Sat Mar 27 2021 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Gusty winds will subside as the sun sets over all TAF sites, leading to diurnal wind flow. Dry conditions are expected throughout the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for COZ227>237. && SHORT TERM...SKELLY LONG TERM...HODANISH AVIATION...SKELLY
Hazardous weather outlook, Mar 27, 4:58 AM MDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 458 AM MDT Sat Mar 27 2021 COZ058>089-093>099-281100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 458 AM MDT Sat Mar 27 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will be possible across the eastern plains on Monday due to low relative humidities and gusty winds. Some accumulating snow will be possible Tuesday over the central mountains and I-25 corridor. Amounts are still uncertain but the largest accumulations are expected over the Wet Mountains and northern El Paso and Teller Counties. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/GARBEROGLIO
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.